View Full Version : 24 yr old, thinning noticeably propecia for 4 months

10-15-2009, 11:41 PM
So I have been noticing the thinning for about 30 months or so but it didnt really become noticeable until about 18 months ago. I will admit I am a bit of vain individual sometimes, but I keep my body in shape and my appearance very clean. The only problem is the thinning hair which weighs on me a lot.

Long story short, I started propecia 4 months ago. I know results arent overnight so I am not complaining about that. But I have read other places that adding a shampoo or topical solution might help. I dont have a lot of time in the am and I wear a hard hat off and on throughout the day. Sometimes I will wear a hat at work the entire day as well.

Can anyone recommend any shampoo or topical solution to "stack" with propecia. My only concern is to avoid something that will cause a noticeable shed.

10-16-2009, 03:24 AM
Hey bud,

In all honesty I would just continue to ride out the initial stages of the propecia to see its true benefits. You may confuse the situ and cause yet more shedding by introducing another product right now.

Shedding on meds is common. You are now at the stage (4 months) of potentially finally seeing the benefits from the propecia over the next few months. I would continue to ride that train before boarding another to see where it actually takes you.

The only recommended topical is Rogaine(minoxodil) but this can cause serious shedding so i personally would hold off at this time.

Only my opinion.

Grow well!

10-16-2009, 07:16 AM

how is your sexual libido? Noticed a drop in your interest in sex? Are you experiencing softer erections? I'm trying to help you. Be honest yourself, are you experiencing any of these. Regardless of what Merck says the side effects do not go away just becuase you stop taking the drug and usually get worse as you continue to take it.

Now your worried about hair, imagine being worried about ED.


10-16-2009, 02:53 PM
Can't really judge interest as I started taking it around the same time I started a full time job vs being in college so working 5-6 days a week in probably the most male dominated career vs being around drunk college girls 24/7 is tough to decipher. Though I have thought about it. It definetly has gone down a bit but that might be because of the enviroment I am in. No problem with ED though. Or at least nothing I have noticed.

The more I read the more I get worried about that. I guess a shaved head is better than a 75% full head of hair and ED. Couldn't you take some testosterone products if symptoms got a bit worse

Should I be seeing someone other than my normal Dr? I went in for a shoulder injury and came out with a propecia px.

10-18-2009, 11:33 AM
*Nizoral 1% Shampoo = 2 to 3 times a week!
*DS Labs Revita Shampoo (DHT Blocker) = Everyday!
*Rogaine Foam (Bald spots on the top of the head) = Every morning!
*Kirkland Mino (See Rogaine) = Every night!
*Saw Palmetto Supp 500g (DHT Blocker) = Everyday!

These were recommended products off of another forum. I see some are dht blockers so with propecia I think that would be overkill. But how are some of these shampoos. Do they cause shedding. I have heard Rogaine Foam causes Sheds. But I really dont know the what a shed really is. Do you lose temporarily and the hair you lose comes back? Or do you lose a little and it never comes back/

Thanks again guys, just a newbiw trying to get his loss under control

10-18-2009, 11:55 AM
Spex gave you good advice and if you donít have any sides effects at this stage you wonít have any.
No need to spend money of shampoos unless you think you have a scalp problem and forget the herbs, they do not work and can potentially cause sexual sides if you take with Propecia.

10-18-2009, 11:59 AM
well that's good to know. Maybe the libido is a little low but no problem with ED. I guess I will sit back and relax a bit. Thanks again